MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION SENSATION SHORT THROW; SNARE, FLEXIBLE
Model Number M00562693
Medical Device Problem Codes Failure to Cut (2587); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensation small oval flexible snare was used inside the colon during a colonscopy with polypectomy procedure performed on (b)(6) 2020.According to the complainant, during the procedure and inside the patient, the snare would not cut through a pedunculated polyp.They initially thought that there was a bad connection with the cable and that's why it was not cutting.Then they got a new cable and still, it would not cut through the target polyp.They switched to a new snare and it worked fine.Reportedly, no visible issue was noted with the cautery pins.The procedure was completed with another sensation snare.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block h6: problem code 2587 captures the reportable event of snare loop failed to cut.Block h10: investigation results: a sensation snare was received for analysis.Visual inspection of the returned device revealed that the device did not have any defective condition.Moreover, the device passed the functional, dimensional and continuity tests.No other issues were noted.Based on the event description, the problem was noticed during procedure and inside the patient.During functional inspection, the device was tested in the 10 inch loop fixture and it was able to extend completely and retract without issues.The dimension g of the cautery pin was measured according to the drawing and the result was 0.123 inch.According to the specification (0.120+0.010/-0.05) this measurement passed the test.Moreover, the resistance in the device was measured and the result was 15.4 ohms.According to the specifications (less than 20 ohms) this measurement passed the test.Based on the information available and the analysis performed, the most probable root cause classification is no problem detected.A risk review of the sensation snares was completed using the snare family global design fmea, bsc, bv documentation and confirmed that the events of "device-device interaction with another device" and "snare-loop-failure to cut" were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: problem code 2587 captures the reportable event of snare loop failed to cut.Block h10: investigation results a sensation snare was received for analysis.Visual inspection of the returned device revealed that the device has the cap connector detached and under microscopic inspection, the device does not have enough adhesive in the cap connector.Moreover, the device passed the dimensional test, however, the functional inspection cannot be performed due to the device condition.No other issues were noted.Based on the event description, the problem was noticed during procedure and inside the patient.The snare loop was unable to extend, causing problems to cut due to the device condition.The dimension g of the cautery pin was measured according to the drawing and the result was 0.123 inch.According to the specification (0.120+0.010/-0.05) this measurement passed the test.Based on the information available and the analysis performed, the most probable root cause classification is no problem detected.On the other hand, it was confirmed that the device had the cap connector detached, due this the loop was unable to extend, causing problems to cut.Since the complaint investigation findings lead to problems traced to manufacturing process, the investigation conclusion code for this complaint is manufacturing deficiency.There is an investigation in place to address this issue.The investigation has not identified a potential process or design related issue for the batch number, further review at batch level is not required at this time.Emerging trends are captured as part of the post market signal evaluation and escalation process.A risk review of the sensation snares was completed using the snare family global design fmea, bsc, bv documentation and confirmed that the events of "device-device interaction with another device" and "snare-loop-failure to cut" were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.Block h11: blocks h6 (evaluation results code) and h10 have been updated based on the updated investigation results approved on (b)(6), 2020.
 
Event or Problem Description
It was reported to boston scientific corporation that a sensation small oval flexible snare was used inside the colon during a colonscopy with polypectomy procedure performed on (b)(6), 2020.According to the complainant, during the procedure and inside the patient, the snare would not cut through a pedunculated polyp.They initially thought that there was a bad connection with the cable and that's why it was not cutting.Then they got a new cable and still, it would not cut through the target polyp.They switched to a new snare and it worked fine.Reportedly, no visible issue was noted with the cautery pins.The procedure was completed with another sensation snare.There were no patient complications reported as a result of this event.The patient condition following the procedure was reported to be good.

Brand Name
SENSATION SHORT THROW
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10417337
Report Number3005099803-2020-03356
Device Sequence Number2386276
Product Code FDI
UDI-Device Identifier08714729501671
UDI-Public08714729501671
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2023
Device Model NumberM00562693
Device Catalogue Number6269-40
Device Lot Number0025245731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer09/02/2020
10/20/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date09/25/2020
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1